Vol. 9, No. 3, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Hurwitz monodromy and full number fields

David P. Roberts and Akshay Venkatesh

Vol. 9 (2015), No. 3, 511–545
Abstract

We give conditions for the monodromy group of a Hurwitz space over the configuration space of branch points to be the full alternating or symmetric group on the degree. Specializing the resulting coverings suggests the existence of many number fields with surprisingly little ramification —for example, the existence of infinitely many Am or Sm number fields unramified away from {2,3,5}.

Keywords
number fields, Hurwitz spaces
Mathematical Subject Classification 2010
Primary: 14D05
Secondary: 20F36, 11R21
Milestones
Received: 28 January 2014
Revised: 8 January 2015
Accepted: 18 February 2015
Published: 17 April 2015
Authors
David P. Roberts
Division of Science and Mathematics
University of Minnesota
Morris, MN 56267
United States
Akshay Venkatesh
Department of Mathematics
Building 380
Stanford University
Stanford, CA 94305
United States